See Alike in...

Alike App

Browser

Moodygirly

485d

Does anyone else’s negative thought loops SKYROCKET off meds? Like two days ago I was full fledged panicking on whether I could even get through nursing school or do anything with my life/having terrible body thoughts and after two days of meds suddenly I have renewed self esteem and am printing study guides on concepts I struggled with last time??? (before I left for personal reasons, not academic)

Top reply
    • Healing333

      475d

      @Moodygirly sorry for the delayed response. My suggestion is to have an open an honest conversation about your concerns with your doctor. There are many other medication’s for Adhd besides Adderall, that work just as well in my opinion. I have definitely found that over the years since my diagnosis in 2004, that less is definitely more.

    • beater.queen

      485d

      Adhd is a dopamine deficiency. There's not a drug that directly initiates the brain to produce dopamine, so the current treatment for adhd is stimulants. As the name suggests they stimulate the brain and thus the production of dopamine. Stopping adhd meds with a severe anxiety disorder can throw you into a high anxiety period bc the brain sees the loss of a consistent production of dopamine as a threat. Therefore, when you stop a stimulant as a person with adhd, your brain produces cortisol bc it thinks its dying. If you have an anxiety disorder this makes the choice to go off the adhd meds difficult because of the excessive amount of cortisol produced for someone with an anxiety disorder in a brains perceived life or death situation.

      • Moodygirly

        484d

        @beater.queen now this…. Makes sense. very unfortunate to hear tho when it took me two weeks to find a Walgreens able to give me 10 days worth of adhd meds 🥲

    • penguinfrend

      485d

      I would make sure to be super compliant on ADHD meds. Swings in dose in the bloodstream can cause mood swings, it's a powerful class of drugs. Non compliant use can also vastly increase the risk of dependence

      • Moodygirly

        484d

        @penguinfrend I am Med compliant we’re in a national shortage in the US I’m not stopping meds for fun 😭😭 one of my other DX’s is bipolar 2 so the mood swing thing is very not fun

    • Healing333

      485d

      It’s not magic. Those are the effects of stimulants on the brain. 🧠

    • jan_Elute

      485d

      I noticed this recently too. I don’t often go on meds but i’ve been finding university impossible and like i will not accomplish anything and I had a whole spiral about everything going wrong, however 3 days ago i started meds again i suddenly have this sense that everything will be ok and that its all manageable. Its so strange how much of a difference it is. I managed to watch two whole lectures i needed to catch up on and took in everything and made a whole flow chart in preparation for a test. Before meds i hadn’t been able to take in a single thing and had done zero work for weeks. Its like magic.

      • Moodygirly

        484d

        @jan_Elute As a fellow college student also I am proud of you !

      • Moodygirly

        484d

        @jan_Elute It’s weird and I knew adhd effected dopamine but it feels almost like a personality change sometimes 🫠 and they keep running out of our meds

    • Healing333

      485d

      Hi dear. I have been on either adderall or vyvanse since I was 13 and I am now 33. I can promise you any stimulant medication is likely to cause these type of withdrawal symptoms. Some might even call it a “crash” of sorts. This sounds like a very normal reaction to suddenly stopping or crashing off medication. What has helped me is taking a lower dose, but consistently every day. Hope that this helps. 🙏

      • Moodygirly

        484d

        @Healing333 thank you ❤️ how do you go about regular med shortages in the pharmacies? I was only diagnosed in 2021 but have had multiple occurrences of this and it seems to derail everything when it happens

        • Healing333

          475d

          @Moodygirly sorry for the delayed response. My suggestion is to have an open an honest conversation about your concerns with your doctor. There are many other medication’s for Adhd besides Adderall, that work just as well in my opinion. I have definitely found that over the years since my diagnosis in 2004, that less is definitely more.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Alike health

Yes, some people experience negative thought loops and increased anxiety when they go off their medications. In the provided context, one person mentioned that after going off their meds, their depression and anxiety became worse than ever before, and they had to make the decision to go back on medication.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion